Alert archive / Tennessee / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 26, 2008, 2:25 AM CDT for Macon County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 26, 2008, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 260725
FFWOHX
TNC111-261030-
/O.NEW.KOHX.FF.W.0003.080726T0725Z-080726T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LAFAYETTE...
* UNTIL 530 AM CDT
* AT 220 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY
RAINFALL MOVING ACROSS MOST OF THE COUNTY. RADAR ESTIMATES SHOW
THAT AS MUCH AS TWO INCHES OF RAIN HAS FALLEN OVER PARTS OF THE
WARNED AREA IN THE LAST TWO HOURS. THE PUBLIC HAS ALSO REPORTED
WATER OVER HIGHWAY 52 WEST OF LAFAYETTE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BOILING
SPRINGS
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3664 8581 3663 8581 3663 8579 3642 8582
3642 8585 3642 8586 3642 8593 3643 8594
3644 8613 3664 8611
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:02 PM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 25, 9:02 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 902 PM CDT FRI JUL 25 2008 .DISCUSSION... FORECAST IS ON TRACK AS A LARGE AREA OF PRECIPITATION LOCATED OVER WESTERN TENNESSEE AND KENTUCKY CONTINUES MOVING TO THE EAST- SOUTHEAST. THIS EVENING SOME ISOLATED STORMS HAVE BECOME SEVERE IN WESTERN KENTUCKY. WILL UPDATE FIRST PERIOD LATER TONIGHT FOR ALL COUNTIES TO OMIT THE MIDNIGHT WORDING FOR PRECIPITATION AND IN THE SOUTHWEST COUNTIES FOR WINDS. NO OTHER CHANGES NEEDED. && .PREV DISCUSSION... /ISSUED 256 PM CDT FRI JUL 25 2008/ SHORT TERM...(THRU SUN NITE) CURRENT...LEFTOVER ACTIVITY FROM REMNANTS OF OVERNITE MCS HAS MAINLY PUSHED OUT OF CWA...WITH A COMPLEX NE OF BNA MOVING SE TOWARD CSV. SOME AREAS IN SWATH FROM MONTGOMERY COUNTY TO WILSON COUNTY RECIEVED OVER 1 1/2 RAINFALL. TEMPS HAVE BEEN SLOW TO CLIMB TODAY...WITH MID 70S TO LOWER 80S THE RULE. MODELS HINTING AT ANOTHER MCS DEVELOPING AGAIN LATER TONITE...WITH CURRENT OUTLOOKED AREA OVER KS AND MO LIKELY PRECURSOR. WILL GO WITH LIKELY POPS N AND W TONITE...AND HIEST POPS S AND E SAT. NW H5 FLOW WILL CONTINUE INTO SUN BUT NOT EXPECTING AS MUCH IN WAY OF MCS ACTIVITY AFTER TOMORROW. LONG TERM... STARTING MON H5 HEIGHTS BEGIN TO BUILD SOME BUT STILL CLOSE ENUF TO NW FLOW TO WARRANT LO POPS INTO MID WEEK. SOME MID 90S POSSIBLE BY MON OR TUE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 25, 4:37 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 437 AM CDT FRI JUL 25 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-260945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 437 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JLM
Nearby
Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.